Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Apr 29, 2001, 4:31 PM CDT for Hughes County, South Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2001, 4:31 PM CDT (21:31 UTC)
- Expired
- Apr 29, 2001, 5:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Hughes County, SD
The radar
The Aberdeen radar (KABR), 172 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 292132 SVRABR SDC065-292200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 431 PM CDT SUN APR 29 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUGHES COUNTY IN CENTRAL SOUTH DAKOTA * UNTIL 500 PM CDT * AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF HARROLD...OR ABOUT 20 MILES EAST OF PIERRE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARROLD AROUND 450 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REPORT SEVERE W<EATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4443 10008 4431 9991 4455 9967 4455 9991 HINTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:40 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 29, 3:40 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 340 PM CDT SUN APR 29 2001 MDLS FAIRLY CLOSE THROUGH TONIGHT IN THE MAIN WEATHER FEATURES WITH A S/W TROUGH MOVING THROUGH ALONG WITH A SFC COLD FRONT. THE SFC COLD FRONT EXTENDED ACROSS C SD LATE THIS AFTN WITH DWPTS POOLING ALONG IT IN THE LOWER TO MID 50S WITH TEMPS IN THE 80S TO AROUND 90 AND LIS FROM -1 TO -3. LATEST VISIBLE SATELLITE SHOWS CU DEVELOPMENT ALONG THIS BOUNDARY IN C AND SC SD. WITH GOOD MOISTURE CONVERGENCE ALONG THIS BOUNDARY...SCT SHRAS AND TSRAS SHOULD DEVELOP ALONG THIS FRONT THROUGH THE EVENING HOURS. NC SD SHOULD REMAIN DRY THIS EVENING WITH THE BEST CHC OF PRECIP ACROSS NE SD AND WC MN. ALL 3 MDLS PUT OUT SOME QPF ACROSS NE SD AND WC MN FROM 00Z TO 12Z. OTHERWISE...WILL CONTINUE WITH THE WIND ADVISORY ACROSS NE SD AND WC MN INTO THIS EVENING WITH S WINDS OF 25 TO 45 MPH. OVERALL...SKIES OVER THE CWA WILL BE PARTLY CLOUDY THROUGH THE NIGHT. AS THE FRONT MOVES THROUGH THE WINDS WILL GO TO THE NW AND THEN DECREASE THROUGH MIDNIGHT. LOWS TONIGHT WILL BE IN THE 45 TO 50 DEGREE RANGE ACROSS THE CWA. ON MON...IT SHOULD BE DRY ACROSS THE CWA WITH W WINDS BECOMING SW IN ADVANCE OF NEXT WK S/W. NOT A LOT OF MEAN RH...SO WILL GO WITH PARTLY CLOUDY SKIES. IT SHOULD BE ANOTHER ABOVE NORMAL TEMP DAY WITH HIGHS IN THE 75 TO 85 DEGREE RANGE. THE MDLS SHOW S/W ENERGY MOVING IN FROM THE WEST ON MON NIGHT WITH MOST OF THE ENERGY/LIFT REMAINING NORTH OF THE CWA. THEY ALL DISAGREE ON THE AMOUNT OF MEAN RH OVER THE AREA AND THE QPF. THEREFORE...WILL GO WITH MOSTLY CLOUDY SKIES ACROSS THE NORTH WITH PARTLY CLOUDY SOUTH. GUID SHOWS SOME SMALL POPS FOR MON NIGHT BUT WILL LEAVE OUT FOR NOW. TEMPS SHOULD FALL TO THE 45 TO 55 DEGREE RANGE. FOR TUES AND TUES NIGHT...IT LOOKS TO BE DRY WITH PARTLY CLOUDY SKIES AS WK S/WS MOVE THROUGH. IT ALSO LOOKS WINDY ON TUES AS PER MAV GUID AND BELIEVE THIS WILL BE THE CASE. OTHERWISE...IT SHOULD BE COOLER BOTH TUES AND TUES NIGHT ACROSS THE CWA. .ABR...WIND ADVISORY...THROUGH 8 PM...NE SD AND WC MN. MOHR
In the hours before
Special weather statement, Apr 29, 10:55 AM CDT, 5 hours 36 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1055 AM CDT SUN APR 29 2001 .A COLD FRONT OVER CENTRAL SOUTH DAKOTA WILL MOVE SLOWLY EAST INTO NORTHEAST SOUTH DAKOTA BY THIS EVENING. TEMPERATURES IN THE UPPER 70S AND 80S AHEAD OF THE FRONT...COMBINED WITH SURFACE DEWPOINTS IN THE 50S WILL ALLOW FOR MODERATE INSTABILITY OVER NORTHEAST SOUTH DAKOTA LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG THE FRONT...AND SOME COULD BECOME SEVERE. SDZ005-006-010-017-018-036-037-300500- BROWN-EDMUNDS-FAULK-HAND-HYDE-MCPHERSON-SPINK- INCLUDING THE CITIES OF...ABERDEEN...EUREKA...FAULKTON...GROTON... HIGHMORE...IPSWICH...MILLER AND REDFIELD 1055 AM CDT SUN APR 29 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON THROUGH THIS EVENING... SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND SOME COULD BECOME SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE HIGH WIND AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING. MNZ039-046-SDZ007-008-011-019>023-301600- BIG STONE-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS- TRAVERSE- INCLUDING THE CITIES OF...BIG STONE CITY...BRITTON...CLARK...CLEAR LAKE...ESTELLINE...MILBANK...ORTONVILLE...SISSETON...WATERTOWN... WEBSTER AND WHEATON 1055 AM CDT SUN APR 29 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS EVENING AND EARLY TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING...AND SOME COULD BECOME SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE HIGH WIND AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. BINAU
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:44 PM CDT | Severe Thunderstorm Warning | ABR | Lyman | 46 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.